New Here

Hi!

After years of suffering with Menieres and getting no where with my doctors, I decided to go to a Neurologist. Well not only do I have Menieres, I also have MAV.

How many people here have both and what medications are you taking?

I am currently on Dyazide, Antivert, Valium, Promethezine and now I am going to start taking MAZALT and Effexor. I am leary about taking the Effexor because of all the side effects. Does anyone take Effexor and is it helping?

Thanks in advance.
Dizzy Kitty

Hi, I’m on a graduated dosage of effexor… started off at the lowest dosage- 37 mg and am currently at 150 mg. Within the next month I will reach my maximum dosage of 220 mg. My body is pretty medicine-phobic, I react pretty sensitively to meds but the effexor has had absolutely no side effects for me. Ironically, it also hasn’t made me feel any better but it can some times take up to 3 months for the effexor to become effective. Also, everybody’s biochemistry works differently so it might effect you completely differently.

good luck :slight_smile:

Dizzy Kitty,

From what the neurologist I saw and what I have read, most people with MAV get misdiagnosed as having Meniere’s or BPPV, or both. Myself, I have three local ENT’s that are convinced that I still have Meniere’s. I’m not saying this is true for you, just that is what I have come across.

MAV can and dose cause meniere’s and BPPV like symptoms. Myself, I can’t lay on my back or lean my head to the right without getting the spins. My hearing used to fluctuate in the lower frequencies, not to mention the insane ringing that would come and go.

The neurologist I saw took me off of treatment for Meniere’s and put me on an antimigraine and things have been a whole lot better. She was pretty frank about quitting the diazide. I almost got the impression that she thought that it could aggrevate or trigger migraines.

— Begin quote from "Brian B"

The neurologist I saw took me off of treatment for Meniere’s and put me on an antimigraine and things have been a whole lot better. She was pretty frank about quitting the diazide. I almost got the impression that she thought that it could aggrevate or trigger migraines.

— End quote

Brian,
I was really interested to read this, and even had a bit of a chuckle over it - most ENTs unfortunately do not accept migraine as a cause of vertigo and default to Menieres. I have also read that diuretics can have a negative effect on migraine, and am not surprised by that having taken a diuretic before myself - they are awful.

Adam

Hi Brian,

I recently spoke over the phone with a Registered Physical Therapist who performed an Epley Manuver on me back in in 2000 and told him that i was recently diagnosed with MAV or Migraine Equivalent and he said that the doctor who i went to see at UCLA (Dr. Robert Baloh) gives that diagnosis to nearly everyone who sees him. After seeing Dr. Baloh many of the patients come to us (Balance Disorders Institute). The Physical Therapist said that he remains Neutral about MAV. I agree with you that MAV has similar symptoms as BPPV and Menieres.

Joe